Taking it to help with sleep & has not helped. Do I still have to wean off of it? Dr. Appt. Not until September 14th. Any response would be greatly appreciated. Thank you in advance. I really don't want to take it tonight.
You're taking a low dose and I don't see why you would have to wean off. Asking your doctor is the best idea. I've been on Trazodone for 10 plus years at a high dose and sometimes I run out of medicine and have to go cold turkey for a few days. I've never had withdrawal problems just can't sleep.
I don't think you need to worry about side effects from withdrawal at this point, but you might want to give this med a full two weeks until your appointment. The doctor may want to adjust dosage and if you stop now he will be starting from scratch again.
reelwater; I agree with Pepper about not having a problem just stopping if that is really what you want to do But i would check with the doctor Many times they start you with a minimal dose, Then increase it as needed which is what they might want to do when you see the doctor on the 14th. But it is always a good idea to check with your doctor first. But i take the same dose and it works fine for me but i just use it as needed..Good luck and have a nice day.
All good advice here. Please take it seriously.
It didn't do me a bit of good either. Let's everyone post IF we find something that actually WORKS!
I took this med for about a week, I went 25,50,75,100 and then 100 for two more nights, and it didnt help with anything, It actually made me more awake because it caused my nose to get stuffy.
Thanks for the advice. The meds still aren't helping, but I am trying to tough it out until Monday. I have taken everything under the sun for my insomnia. Lunesta, several antidepressants (only for sleep) Restoril, Ambien, Ambien ER, ets... Most help for a short amount of time and gets less and less effective. I have chronic pain from a car accident. Spine issues in back & neck. It's a cruel joke with my sleep. Sleep makes my pain level better, I can't sleep because of my pain is too high, and the cycle just gets worse & worse. Not to mention that laying still makes the pain worse. Try falling asleep when you can't stay still.
I really do appreciate the advice.
I started out on Trazodone at 50mg & it didn't have any effect either, BUT at 150mg it works great. My doctor had me titrate up, so I would recommend you just stay on it until your next appt. If you really don't want to give the higher doses a try, then you shouldn't have any problems with discontinuation at that dose.
50mg is a really low dose. Perhaps you can ask your doctor to raise the dose. It does work getting you to sleep for a few hours. I take 100mg for insomnia. Also, it has less effect when you aren't active during the day.
Talk to your doctor about genetic testing for this or any other drug- especially RXs for mental illness and insomnia. Everyone metabolizes drugs differently and what works for one person does not work for another.
I've been on Trazodone for 2 weeks. I started on 50 mg, I took that dosage a few nights but it didn't work. I never got sleepy. I upped it to 75 mg; not sleepy, 100 mg still not sleepy! I go back to my doctor in a month. I don't know whether to stay on it either! I'm definitely not getting a good nights rest!
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Oct 2018 • 4 answers
Updated 20 Feb 2016 • 1 answer
Updated 12 Nov 2018 • 5 answers
Updated 7 Oct 2018 • 1 answer
Updated 3 Oct 2018 • 7 answers